Alert archive / Kansas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 169, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Jul 25, 2012, 7:09 PM CDT for Allen County, Woodson County, Kansas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2012, 7:09 PM CDT (00:09 UTC)
- Expired
- Jul 25, 2012, 7:45 PM CDT
- In force
- 36 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Allen County, KS, Woodson County, KS
The radar
The Topeka radar (KTWX), 142 km from the middle of the area, began a volume at 00:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 0.2 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 993 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 3081 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
596
WUUS53 KICT 260009
SVRICT
KSC001-207-260045-
/O.NEW.KICT.SV.W.0169.120726T0009Z-120726T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
709 PM CDT WED JUL 25 2012
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN ALLEN COUNTY IN SOUTHEAST KANSAS...
EASTERN WOODSON COUNTY IN SOUTHEAST KANSAS...
* UNTIL 745 PM CDT
* AT 704 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR YATES
CENTER...AND MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...MINOR TREE DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER
BROKEN.
* LOCATIONS IMPACTED INCLUDE...
NEOSHO FALLS...HUMBOLDT AND PETROLIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3774 9559 3773 9560 3774 9580 3803 9579
3805 9543 3773 9542
TIME...MOT...LOC 0009Z 263DEG 24KT 3785 9563
HAIL...<.75IN
WIND...60 MPH
$$
LAUGEMAN2 follow-up statements
815
WWUS53 KICT 260019
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
719 PM CDT WED JUL 25 2012
KSC001-207-260045-
/O.CON.KICT.SV.W.0169.000000T0000Z-120726T0045Z/
ALLEN KS-WOODSON KS-
719 PM CDT WED JUL 25 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
WOODSON AND WESTERN ALLEN COUNTIES UNTIL 745 PM CDT...
AT 717 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST
OF HUMBOLDT...AND MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS. MINOR TREE
DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER BROKEN.
LOCATIONS IMPACTED INCLUDE...
NEOSHO FALLS...HUMBOLDT AND PETROLIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3774 9559 3773 9560 3774 9575 3803 9575
3805 9549 3804 9544 3803 9543 3773 9542
TIME...MOT...LOC 0019Z 263DEG 24KT 3786 9555
HAIL...0.75IN
WIND...60 MPH
$$
LAUGEMAN422
WWUS53 KICT 260044
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
744 PM CDT WED JUL 25 2012
KSC001-207-260055-
/O.EXP.KICT.SV.W.0169.000000T0000Z-120726T0045Z/
ALLEN KS-WOODSON KS-
744 PM CDT WED JUL 25 2012
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WOODSON AND WESTERN
ALLEN COUNTIES HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.
LAT...LON 3774 9559 3773 9560 3774 9575 3803 9575
3805 9549 3804 9544 3803 9543 3773 9542
TIME...MOT...LOC 0045Z 263DEG 24KT 3788 9533
$$
LAUGEMANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 6:51 PM CDT, 18 minutes earlier.
Area forecast discussion, Jul 25, 6:51 PM CDT, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 651 PM CDT WED JUL 25 2012 .AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE REGION EARLY THIS EVENING...AS STRONG AFTERNOON HEATING AND AN UNCAPPED AIRMASS HAS LED TO WIDESPREAD TSRA DEVELOPMENT. EXPECT MOST OF THE STORM DEVELOPMENT SOUTH OF A COLD FRONTAL BOUNDARY TO BE DIURNALLY DRIVEN...WITH THE EXCEPTION BEING ALONG THE WEAK COLD FRONT LOCATED ACROSS CEN KS JUST TO THE NW OF KRSL AND KHYS. EXPECT WIDELY SCATTERED CONVECTION ALONG THE COLD FRONT TO CONTINUE FOR A GOOD PORTION OF THE OVERNIGHT HOURS...AS THIS BOUNDARY SAGS SLOWLY SOUTHWARD TOWARDS CENTRAL KANSAS LATE THIS EVENING AND OVERNIGHT. THE BOUNDARY WILL MAKE SLOW PROGRESS SOUTHEAST OVERNIGHT...SO WILL CARRY VCTS FOR MOST OF THE TAF SITES IN CENTRAL/SOUTH CENTRAL KANSAS LATE TONIGHT INTO EARLY ON THU. THE FRONT WILL MOVE INTO SOUTH CENTRAL KANSAS THURSDAY MORNING/AFTERNOON. WHICH MAY LEAD TO ANOTHER ROUND OFT TSRA DEVELOPMENT ALONG OR JUST EAST OF THE KS TURNPIKE FOR THU AFTERNOON. SO WILL PLACE VCTS IN THE KICT/KCNU TAFS FOR THU AFTN FOR THIS CHANCE. KETCHAM && .PREV DISCUSSION... /ISSUED 305 PM CDT WED JUL 25 2012/ DISCUSSION... MAIN FORECAST CONCERN WILL BE STORM CHANCES THIS EVENING THROUGH THURSDAY. SYNOPSIS: WATER VAPOR IMAGERY IS SHOWING A STRONG SHORTWAVE OVER SOUTHWEST MANITOBA WITH SOME ADDITIONAL ENERGY OVER THE NORTHERN ROCKIES. WATER VAPOR IMAGERY IS ALSO SHOWING A VERY WEAK PIECE OF ENERGY THAT LIFTED OUT OF NW TX WHICH IS PROVIDING SOME ACCUS AND LIGHT RETURNS OVER SOUTH CENTRAL KS. AT THE SURFACE THE WEAK COLD FRONT STRETCHES FROM NORTH OF OMAHA TO NORTH OF GARDEN CITY AND IS CONTINUING TO SLOWLY PUSH SOUTH. TONIGHT-THU: HOW WIDESPREAD THE CONVECTION IS ALONG THE FRONT THIS EVENING REMAINS THE MAIN QUESTION. CONFIDENCE STILL REMAINS HIGH THAT STORMS WILL DEVELOPING ALONG THIS BOUNDARY EARLY THIS EVENING WITH THE INITIAL DEVELOPMENT OVER W-NW KS. FEEL A BIT MORE CONFIDENT NOW THAT THIS ACTIVITY WILL MAINTAIN SOME COVERAGE AFTER DARK GIVEN THE AMOUNT OF ACCUS THAT IS CURRENTLY OUT THERE INDICATING MINIMAL ELEVATED CAPPING IN PLACE...WHICH THE NAM HAS BEEN SHOWING THE LAST FEW RUNS. THEREFORE WILL MAINTAIN AT LEAST CHANCE POPS OVER MOST OF THE FORECAST AREA INTO THU MORNING. MODELS HAVE STAYED CONSISTENT WITH THE FRONT STRETCHING THROUGH SE KS BY THU AFTERNOON WITH THIS FEATURE AGAIN BEING THE FOCUS FOR CONVECTION. GIVEN SOME BETTER LOW LEVEL MOISTURE OVER SE KS ALONG WITH SOME DEEP LAYER SHEAR...SHOULD SEE A STRONG OR SEVERE STORM ALONG THE FRONT TOMORROW AFTERNOON. EVEN THOUGH THIS FRONT WILL PROVIDE SOME MINOR RELIEF FROM THE HEAT...TEMPS WILL STILL BE WELL ABOVE NORMAL. FRI-WED: WE WON'T WAIT LONG TO GET BACK INTO THE EXCESSIVE HEAT THROUGH THESE EXTENDED PERIODS. BY 00Z SAT THE UPPER TROUGH WILL EXTENDING THROUGH THE OHIO VALLEY WITH THE SURFACE FRONT DOWN SOUTH OF THE RED RIVER. BOTH THE GFS AND ECMWF AGREE ON BUILDING THE UPPER RIDGE BACK-IN OVER THE SOUTHERN PLAINS FOR THE WEEKEND. THE POSITION OF THIS HIGH WILL REALLY ALLOW THE SUMMER MONSOON TO GET CRANKED UP OVER THE DESERT SW INTO THE ROCKIES. SOME OF THIS MOISTURE/ENERGY MAY TRY TO SNEAK INTO NW KS LATER IN THE WEEKEND INTO NEXT WEEK...BUT WILL LEAVE DRY FOR NOW. BOTH MEDIUM RANGE MODELS ARE ALSO STILL FORECASTING A GRADUAL INCREASE IN 850MB TEMPS WHICH WILL RESULT IN THE EXCESSIVE HEAT CONTINUING INTO MID WEEK. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 76 98 74 101 / 30 30 10 10 HUTCHINSON 75 97 72 101 / 40 20 10 10 NEWTON 75 96 73 101 / 40 30 10 10 ELDORADO 76 97 74 100 / 30 30 10 10 WINFIELD-KWLD 78 99 74 101 / 20 30 20 10 RUSSELL 70 99 70 101 / 40 10 10 0 GREAT BEND 72 99 71 101 / 40 10 10 0 SALINA 74 98 73 101 / 40 20 10 10 MCPHERSON 74 97 73 101 / 40 20 10 10 COFFEYVILLE 79 99 74 102 / 20 50 20 10 CHANUTE 77 95 73 100 / 30 40 10 10 IOLA 77 95 73 99 / 30 40 10 10 PARSONS-KPPF 78 97 73 101 / 20 50 20 10 && .ICT WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR KSZ032-033-047>053- 067>072-082-083-091>096-098>100. &&
Hazardous weather outlook, Jul 25, 7:09 PM CDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 709 PM CDT WED JUL 25 2012 KSZ032-033-047>053-067>072-082-083-091>096-098>100-270015- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 709 PM CDT WED JUL 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL AFFECT MOST OF CENTRAL...SOUTH CENTRAL AND SOUTHEAST KANSAS LATE THIS EVENING WITH STORM COVERAGE INCREASING OVERNIGHT ACROSS CENTRAL KANSAS AS A WEAK COLD FRONT APPROACHES FROM THE NORTHWEST. THE STRONGER STORMS OVER CENTRAL KANSAS THIS EVENING AND OVERNIGHT WILL BE CAPABLE OF PRODUCING WINDS AROUND 60 MPH. VERY HIGH GRASSLAND FIRE DANGER IS LIKELY LATE THIS EVENING...GENERALLY WEST OF INTERSTATE 135. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY BY THURSDAY AFTERNOON THE WEAK COLD FRONT WILL BE SITUATED THROUGH SOUTHEAST KANSAS WITH SCATTERED STRONG TO MARGINALLY SEVERE STORMS EXPECTED TO DEVELOP ALONG IT. EVEN THOUGH TEMPERATURES ARE EXPECTED TO COOL A FEW DEGREES THURSDAY...HEAT INDICES SHOULD ONCE AGAIN WARM BACK INTO THE 100 TO 105 DEGREE RANGE FOR FRIDAY INTO THE WEEKEND WITH EVEN HOTTER CONDITIONS POSSIBLE FOR THE START OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT DUE TO THE EXPECTED ISOLATED NATURE OF SEVERE STORM CHANCES. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP BILLINGS/LAWSON/KETCHAM
In the hours before
Special weather statement, Jul 25, 6:15 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 615 PM CDT WED JUL 25 2012 KSZ049-252345- SALINE- 615 PM CDT WED JUL 25 2012 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR SALINE COUNTY... AT 612 PM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING NEAR ASSARIA...OR 10 MILES SOUTH OF SALINA...AND MOVING NORTHEAST AT 10 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. && LAT...LON 3872 9736 3861 9755 3861 9781 3885 9762 TIME...MOT...LOC 2316Z 230DEG 11KT 3868 9765 MCGUIRE
Special weather statement, Jul 25, 6:19 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
619 PM CDT WED JUL 25 2012
KSZ069-093-252345-
BUTLER-COWLEY-
619 PM CDT WED JUL 25 2012
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR BUTLER AND COWLEY COUNTIES...
AT 616 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR ATLANTA...OR 17 MILES NORTHEAST OF
WINFIELD...AND MOVING NORTHEAST AT 25 MPH.
WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
&&
LAT...LON 3747 9684 3764 9653 3735 9653 3735 9654
3729 9676
TIME...MOT...LOC 2319Z 245DEG 23KT 3741 9669
LAUGEMANSpecial weather statement, Jul 25, 6:36 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
636 PM CDT WED JUL 25 2012
KSZ071-260000-
WOODSON-
636 PM CDT WED JUL 25 2012
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR WOODSON COUNTY...
AT 634 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 5 MILES SOUTHWEST OF YATES CENTER...OR NEAR
YATES CENTER...AND MOVING NORTHEAST AT 25 MPH.
WINDS 40-50 MPH ARE POSSIBLE WITH THIS STORM.
&&
LAT...LON 3782 9552 3774 9552 3773 9560 3773 9595
3804 9596 3804 9552 3784 9552 3783 9551
TIME...MOT...LOC 2336Z 243DEG 22KT 3783 9581
LAUGEMANSpecial weather statement, Jul 25, 6:43 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
643 PM CDT WED JUL 25 2012
KSZ032-260030-
RUSSELL-
643 PM CDT WED JUL 25 2012
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR RUSSELL COUNTY...
AT 638 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS NORTHWEST OF PARADISE...MOVING EAST AT 10 MPH.
WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
&&
LAT...LON 3905 9904 3913 9904 3914 9903 3914 9878
3904 9874 3899 9905 3905 9905
TIME...MOT...LOC 2343Z 252DEG 10KT 3909 9902
MCGUIRELocal storm report, Jul 25, 6:47 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
647 PM CDT WED JUL 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM WILDFIRE 2 S LITTLE RIVER 38.37N 98.01W
07/25/2012 RICE KS EMERGENCY MNGR
LARGE FIRE SOUTH OF LITTLE RIVER WHICH HAS IMPACTED A FEW
HOMES AND A BARN.
&&
RBLSpecial weather statement, Jul 25, 7:07 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
707 PM CDT WED JUL 25 2012
KSZ071-072-260030-
ALLEN-WOODSON-
707 PM CDT WED JUL 25 2012
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR ALLEN AND WOODSON COUNTIES...
AT 704 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 6 MILES SOUTHEAST OF YATES CENTER...AND MOVING
EAST AT 30 MPH.
WINDS 40-50 MPH ARE POSSIBLE WITH THIS STORM.
&&
LAT...LON 3773 9577 3804 9577 3805 9547 3804 9538
3773 9538
TIME...MOT...LOC 0007Z 262DEG 27KT 3784 9562
LAUGEMANThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 7:07 PM CDT | Special Weather Statement | ICT | Woodson | 23 min |
| Jul 25, 7:29 PM CDT | Special Weather Statement | ICT | Allen | 31 min |
| Jul 25, 8:01 PM CDT | Special Weather Statement | ICT | Saline | 44 min |
| Jul 25, 8:38 PM CDT | Special Weather Statement | ICT | Ellsworth | 37 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.